I took amoxicillin 500mg capsule and here's what happened so far..
Sunday (night) - i took the amox 500 mg capsule for my tonsilitis. it was just Over the counter and not prescribed. because i'm used to using it but only up to 250 mg before this time
Monday (afternoon) - i started having these rashes under my thighs which spread to my upper torso last night.
Tuesday - i woke up with my neck, shoulders and back area with very very itchy and pink rashes. they are flat and not like hives but just like a sunburn. but it also spread in my face w/c is very frustrating to be itchy. also, the rashes in my face had become small pimples w/ small pustules.
WED THURS FRI - the rashes have been fading but still itching like crazy. more like the rashes are becoming colorless and very dry like the skin is about to renew. the rashes in my face and torso are gone and the ones still visible are the faded red sunburns in my shoulders, arms and hands and the ones in my inner thighs which burn and itch like crazy (which i guess got worse from my scratching!). now my hands are starting to have these small colorless bubbles.
Friday night - we had an overnight swimming so i spent all the night in chlorinated water
Saturday - the rashes are colorless now but still visible and still itches grr! my hands feel all itchy and with the colorless rashes as well
Am i suffering from an amoxicillin rash because i'm very scared of having measles or chickenpox again because its that time of year this month. (i've had measles and chickenpox as a kid, can i still acquire one now ? i just need confirmation that it is not what i feared)
note; Also i have not taken any medication or used any topical agent to relieve the rash and have not taken 500 mg capsules of amoxicillin again when the rashes started to appear.
Also what i am worried about now is that its not red anymore but itches like hell. especially the ones in my hand and palms look like raised miniature bubbles that are slightly hard and dry and ITCHY. is this normal and just an after effect of a rash as it is peeling off? my parents are too stubborn for a doctor as its too expensive so i'm toughening it out but still very worried about something serious.
Such a rash which appears all of a sudden and is generalized is mostly due to an allergic reaction to the medicine or a viral rash. Avoid using any lotions and creams for the meantime. Use a mild cleanser with moisturizing properties like Cetaphil. If the symptoms still persist then you can apply mild steroid like dermacort.For the itching antihistaminics like Benadryl or Claritin can be taken.
If the symptoms are severe then it will be best to consult a dermatologist
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.